MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that the c-arm rotation switch on a 3dimensions mammography system, is causing the c-arm to move without command past the intended position.A field engineer was dispatched to examine the equipment and confirmed the reported issue.The field engineer adjusted the clearance on the switch, allowing it to move freely, which resolved the issue.The field engineer confirmed that the system is now operating in accordance with manufacturer specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
It was reported that when using the c-arm rotational switch the c-arm would go past the proper position and keep rotating.A field engineer (fe) examined the equipment and found that the rotary switch was getting stuck in one position.The fe adjusted the switch to resolve the uncommanded c-arm movement.There were no reported patient or user injuries, and no additional information is available.A review of this device history showed that the issue did not return after the rotary switch was adjusted.The rotary switch was not replaced; therefore, no parts were returned for further investigation.The rotary switch was 33 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the rotary switch.The likely cause is related to natural wear and tear on the component.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the rotary switch.The complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.There were no discrepancies related to the rotary switch.The rotary switch was installed on this gantry with no issues noted.System product code: 3dm-sys-std.Serial number: (b)(6).System manufacture date: march 21st, 2025.System installation date: (b)(6) 2025.Unique device identified (udi): (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22056194
Report Number3005496266-2025-00004
Device Sequence Number17880225
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)250321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown